MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HCV (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HCV (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A nonreactive (negative) hcv (ahcv) result was obtained on a patient sample on an advia centaur cp system which was considered discordant with the positive results from two alternate methods.The discordant nonreactive (negative) result was not reported to the physician(s).The positive result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant nonreactive (negative) ahcv result.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a nonreactive (negative) hcv (ahcv) result was obtained on a patient sample on an advia centaur cp system which was considered discordant with the positive results from two alternate methods.The calibration and quality control were acceptable.The advia centaur cp system was recalibrated with new reagent pack and calibrator and sample rerun.The result was nonreactive (negative).No errors on event log.The ifu states in the limitations section: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions.Assay performance characteristics have not been established when the advia centaur hcv assay is used in conjunction with other manufacturers' assays for specific hcv serological markers." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00174 on august 24, 2023.An outside united states (ous) customer contacted a siemens customer care center to report a nonreactive (negative) hcv (ahcv) result was obtained on a patient sample on an advia centaur cp system which was considered discordant with the positive results from two alternate methods.October 16, 2023 additional information: siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on review of quality control (qc) which showed recovery within acceptable ranges and no issues were reported with other patient samples.Assessment of instrument performance included a review of data provided.No issues were identified.The requested information required to investigate this incident was not made available to siemens.Multiple attempts were made to gather more information and availability of the patient sample to investigate for potential cause but, no response was received from the region.Based on the available information, the cause of the discordant result is consistent with preanalytical variables.No further evaluation of the device is required.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR CP HCV (AHCV)
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney st.
east walpole, MA 02032
7372808688
MDR Report Key17611131
Report Number1219913-2023-00174
Device Sequence Number15308879
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown